Alert archive / Illinois / Small Craft Advisories in 2011

Small Craft Advisory 113, NWS Chicago, IL

December 15, 2011

NWS Chicago, IL issued this small craft advisory at Dec 15, 2011, 8:57 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2011, 8:57 PM CST (02:57 UTC)
Expired
Dec 16, 2011, 2:44 PM CST
In force
18 hr
Issued by
NWS Chicago, IL

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WHUS73 KLOT 160257
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
857 PM CST THU DEC 15 2011

LMZ743>745-161100-
/O.EXP.KLOT.GL.W.0096.000000T0000Z-111216T0300Z/
/O.NEW.KLOT.SC.Y.0113.111216T0300Z-111216T2100Z/
CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
857 PM CST THU DEC 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST FRIDAY...
...GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST FRIDAY. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 3 PM CST 
  FRIDAY.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP
  TO 30 KT FROM THE WEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP
  TO 9 FT. THERE WILL BE OCCASIONAL WAVES UP TO 13 FT.

THE GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING. 

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ740>742-161100-
/O.EXP.KLOT.GL.W.0096.000000T0000Z-111216T0300Z/
/O.NEW.KLOT.SC.Y.0113.111216T0300Z-111216T1500Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-
857 PM CST THU DEC 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...
...GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 9 AM CST 
  FRIDAY.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE 
  UP TO 30 KT FROM THE WEST. THE HIGHEST SIGNIFICANT WAVES WILL 
  BE UP TO 5 FT. THERE WILL BE OCCASIONAL WAVES UP TO 8 FT.

THE GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING. 

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ080-669-671-673-675-777-779-870-872-874-876-878-160600-
/O.CON.KLOT.GL.W.0096.000000T0000Z-111216T0600Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
857 PM CST THU DEC 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS 
  UNTIL MIDNIGHT CST TONIGHT.

* DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 40
  KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP
  TO 14 FT. THERE WILL BE OCCASIONAL WAVES UP TO 21 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ261-362-364-366-563-565-567-868-160900-
/O.CON.KLOT.GL.W.0096.000000T0000Z-111216T0900Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
857 PM CST THU DEC 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY. 

* EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS 
  UNTIL 3 AM CST FRIDAY.

* DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 40
  KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP
  TO 14 FT. THERE WILL BE OCCASIONAL WAVES UP TO 21 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
4 follow-up statements
041 
WHUS73 KLOT 160604
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1204 AM CST FRI DEC 16 2011

LMZ080-669-671-673-675-777-779-870-872-874-876-878-160715-
/O.EXP.KLOT.GL.W.0096.000000T0000Z-111216T0600Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1204 AM CST FRI DEC 16 2011

...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. 

$$

LMZ261-362-364-366-563-565-567-868-160900-
/O.CON.KLOT.GL.W.0096.000000T0000Z-111216T0900Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
1204 AM CST FRI DEC 16 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST EARLY THIS
MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST EARLY THIS
MORNING. 

* EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS 
  UNTIL 3 AM CST EARLY THIS MORNING.

* DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 40
  KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP
  TO 14 FT. THERE WILL BE OCCASIONAL WAVES UP TO 21 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ743>745-161415-
/O.CON.KLOT.SC.Y.0113.000000T0000Z-111216T2100Z/
CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
1204 AM CST FRI DEC 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 3 PM CST 
  THIS AFTERNOON.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP
  TO 30 KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL
  BE UP TO 9 FT. THERE WILL BE OCCASIONAL WAVES UP TO 13 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ740>742-161415-
/O.CON.KLOT.SC.Y.0113.000000T0000Z-111216T1500Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-
1204 AM CST FRI DEC 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 9 AM CST 
  THIS MORNING.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP
  TO 30 KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL
  BE UP TO 5 FT. THERE WILL BE OCCASIONAL WAVES UP TO 8 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
712 
WHUS73 KLOT 160914
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
314 AM CST FRI DEC 16 2011

LMZ261-362-364-366-563-565-567-868-161015-
/O.EXP.KLOT.GL.W.0096.000000T0000Z-111216T0900Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
314 AM CST FRI DEC 16 2011

...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. 

$$

LMZ740>742-161015-
/O.CAN.KLOT.SC.Y.0113.000000T0000Z-111216T1500Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-
314 AM CST FRI DEC 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ743>745-161715-
/O.CON.KLOT.SC.Y.0113.000000T0000Z-111216T2100Z/
CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
314 AM CST FRI DEC 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 3 PM CST 
  THIS AFTERNOON.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP
  TO 25 KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL
  BE UP TO 7 FT. THERE WILL BE OCCASIONAL WAVES UP TO 10 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
571 
WHUS73 KLOT 161520
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
920 AM CST FRI DEC 16 2011

LMZ743>745-162100-
/O.CON.KLOT.SC.Y.0113.000000T0000Z-111216T2100Z/
CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
920 AM CST FRI DEC 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 3 PM CST 
  THIS AFTERNOON.

* DURING THE SMALL CRAFT ADVISORY...THE HIGHEST SIGNIFICANT WAVES
  WILL BE UP TO 6 FT. THERE WILL BE OCCASIONAL WAVES UP TO 8 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KJB
043 
WHUS73 KLOT 162044
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
244 PM CST FRI DEC 16 2011



LMZ743>745-162145-
/O.CAN.KLOT.SC.Y.0113.000000T0000Z-111216T2100Z/
CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
244 PM CST FRI DEC 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

KJB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 8:46 PM CST, 11 minutes earlier.

Area forecast discussion, Dec 15, 8:46 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
846 PM CST THU DEC 15 2011

.DISCUSSION...
845 PM CST

FOR EVENING UPDATE...

HAD MADE SOME EARLIER TWEAKS TO HOURLY TEMPERATURE AND SKY COVER
GRIDS...MAINLY TO SLOW THE RATE OF TEMPERATURE DROP BENEATH
EXTENSIVE CLOUD COVER EARLY THIS EVENING...AND TO ADJUST SKY COVER
TRENDS BASED ON SATELLITE TRENDS.

VIGOROUS MID-LEVEL SHORT WAVE TROUGH DIGGING THROUGH THE WESTERN AND
CENTRAL GREAT LAKES THIS EVENING...WITH STRONG HEIGHT RISES AND
SUBSIDENCE SPREADING ACROSS THE UPPER MIDWEST IN ITS WAKE. THE
RESULT IS SIGNIFICANT EROSION OF EXTENSIVE CLOUD COVER ACROSS THE
UPPER MISSISSIPPI VALLEY SINCE LATE THIS AFTERNOON...WITH HOLES
DEVELOPING IN THE OVERCAST INTO PORTIONS OF NORTHWEST/NORTHERN
ILLINOIS PER GOES 11-3.9 MICRON IR IMAGERY. EXPECT THIS TREND TO
CONTINUE AND EVEN ACCELERATE OVER THE NEXT FEW HOURS...ALLOWING
CLOUDS TO SCATTER/CLEAR FROM THE NORTHWEST THROUGH THE REMAINDER OF
THE EVENING HOURS. CLEARING IS EXPECTED TO BE SLOWER OVER
SOUTHEASTERN PARTS OF THE CWA...WHERE DRYING AND SUBSIDENCE WILL
ARRIVE LATER AND ALSO WHERE DENSE CIRRUS SHIELD EXISTS ALONG JET
STREAK AHEAD OF SHORT WAVE LIFTING FROM THE SOUTHERN PLAINS TOWARD
THE LOWER OHIO VALLEY.

OTHERWISE...WINDS CONTINUE TO GRADUALLY DIMINISH AS LOW CONTINUES TO
PULL AWAY ACROSS QUEBEC AND PRESSURE GRADIENT SLOWLY WEAKENS.
COMBINATION OF CLEARING SKIES AND DECREASING WINDS SHOULD SUPPORT
GOING FORECAST MINS IN THE LOW-MID 20S AND FORECAST APPEARS IN GOOD
SHAPE AT THIS POINT.

RATZER

&&

.PREV DISCUSSION...
249 PM CST

REST OF THIS AFTERNOON AND TONIGHT...

STRONG LOW LEVEL COLD AIR ADVECTION THAT HAS BEEN OCCURRING TODAY
WILL PERSIST THROUGH LATE AFTERNOON ON BRISK WEST TO WEST-
NORTHWEST WINDS OF 20-30KT. WINDS ARE PROGGED TO VEER TO
NORTHWESTERLY DURING THE EVENING ENDING THE STRONG COLD AIR
ADVECTION AND ALSO ADVECTING IN THE VERY DRY LOW LEVEL AIR
INDICATED JUST UPSTREAM WITH SURFACE DEW FALLING OFF TO THE TEENS
FAHRENHEIT A FEW HUNDRED MILES UPSTREAM ACROSS MN AND NORTHWEST
WI.

VISIBLE SATELLITE LOOP SHOWS A SUSTAINED TREND IN THE BREAKING
UP OF THE STRATOCUMULUS UPSTREAM WHERE THIS DRIER AIR IS...SO
EXPECT A GRADUAL CLEARING TREND LOCALLY WITH SKIES BECOMING PARTLY
CLOUDY DURING THE LATER EVENING AND EARLY OVERNIGHT HOURS.

AS HIGH PRESSURE CURRENTLY CENTERED OVER WESTERN KS BUILDS
EASTWARD DURING THE NIGHT...WINDS WILL DECREASE DUE TO BOTH THE
DECREASING PRESSURE GRADIENT AND A DECOUPLING OF THE SURFACE FROM
THE FLOW ALOFT...ESPECIALLY ONCE CLEARING OCCURS. WILL STILL BE
ENOUGH WINDS DURING THE PREDAWN HOURS TO CONTINUE MIXING IN THE
RATHER SHALLOW BOUNDARY LAYER. THIS MIXING DESPITE CLEARING SKIES
AND LESSENING WINDS WILL KEEP TEMPERATURES FROM FALLING ANY
FURTHER THAN THE LOWER AND MID 20S...ESPECIALLY WITH NO SNOW ON
THE GROUND. WHILE THIS SOUNDS COLD THESE NUMBERS ARE STILL ABOVE
NORMAL LOWS.

FRIDAY THROUGH THURSDAY...

THIS PERIOD LOOKS TO PROVIDE MAINLY DRY CONDITIONS WITH SEASONABLY
COLD TO SOMEWHAT ABOVE NORMAL TEMPERATURES. SOME MODELS SHOW THE
POTENTIAL FOR PRECIPITATION MONDAY AND TUESDAY WITH POSSIBLY SOME
SNOWFALL DURING THE LATER PORTION OF THE EVENT LATE TUESDAY
AFTERNOON AND EVENING...THOUGH OTHER MODELS KEEP PRECIPITATION
SOUTH OF THE LOCAL FORECAST AREA. MODEL VARIABILITY AND HESITANCY
TO JUMP ABOARD ANY PARTICULAR SITUATION THAT FAR OUT IN TIME MAKES
CONFIDENCE IN ANY ONE SOLUTION RATHER LOW.

LOBE OF COLD AIR DROPPED SOUTHEAST ACROSS THE DAKOTAS AND THE UPPER
MS VALLEY FOLLOWING THE PASSAGE OF THE MID AND UPPER LEVEL TROUGH
AXIS LATE LAST NIGHT AND EARLY THIS MORNING. AS THE MID AND UPPER
LEVEL SHORT WAVE TROUGHS PUSH EAST OVER THE GREAT LAKES AND NEW
ENGLAND OVERNIGHT THE -11C 850HPA TEMPERATURES OVER THE DAKOTAS
REPORTED BY TODAY/S 12Z RAOBS WILL MOVE EAST-SOUTHEAST ACROSS THE
UPPER MIDWEST THIS AFTERNOON AND THEN THE GREAT LAKES TONIGHT.

SOUTH EDGE OF THE COLD AIR IS PROGGED TO MOVE ACROSS NORTHERN IL
THIS AFTERNOON AND EARLY EVENING. THEN WITH THE UPPER TROUGH
MOVING EAST TO THE LOWER GREAT LAKES THIS EVENING...AND
MOVING ON TO NEW ENGLAND OVERNIGHT...ALONG WITH THE SHORT WAVE
TROUGH OVER NORTHWEST ALBERTA...SOUTHEAST BRITISH COLUMBIA AND THE
EASTERN PORTIONS OF WA AND OREGON MOVING TO MANITOBA AND THE
DAKOTAS...THE FLOW OVER THE UPPER MIDWEST...WESTERN GREAT LAKES
AND MID MS VALLEY BACKS TO WESTERLY. THIS RESULTS IN TEMPERATURES
BEGINNING TO MODERATE TONIGHT AND FRIDAY.

THE WESTERN CANADA/NORTHWESTERN U.S. SHORT WAVE IS PROGGED TO MOVE
FROM THE UPPER MIDWEST TO THE WESTERN GREAT LAKES FRIDAY AFTERNOON
AND NIGHT BUT SURFACE DEW POINTS ACROSS THE AREA WILL BE IN THE
TEENS ALONG WITH VERY LIMITED LOWER LEVEL MOISTURE. MID LEVELS ARE
PROGGED TO APPROACH SATURATION BUT WITH CONTINUED DRY LAYER BELOW...
MOST IF NOT ALL PRECIPITATION EXPECTED TO EVAPORATE BEFORE REACHING
THE GROUND. IF THIS SYSTEM WERE TO PRODUCE ANY PRECIPITATION
ANTICIPATE IT WOULD OCCUR NORTH AND NORTHEAST OF THE FORECAST AREA
WHERE BETTER THERMAL ADVECTION AND ISENTROPIC LIFT WOULD OCCUR
THOUGH SOME FLURRIES OR VERY LIGHT SNOW NOT TOTALLY OUT OF THE
QUESTION NEAR THE WI BORDER FRIDAY NIGHT.

MEANWHILE...THE CUT-OFF UPPER LOW THAT FORMED OVER SOUTHERN CA THIS
MORNING CONTINUES TO BE PROGGED TO TAKE UP RESIDENCE OVER NORTHERN
BAJA LATE TONIGHT THROUGH LATER SATURDAY UNTIL THE UPPER TROUGH
EXTENDING SOUTH FROM THE ALEUTIANS PUSHES INLAND. RIDGING OVER THE
WESTERN NORTH AMERICAN COAST AHEAD OF THIS APPROACHING PACIFIC
TROUGH DELIVERS RELATIVELY MILD PACIFIC AIR ACROSS B.C. AND THE
SOUTHERN CANADIAN ROCKIES...AND THEN FURTHER EAST TO THE SOUTHERN
CANADIAN PRAIRIE...NORTHERN HIGH PLAINS AND THE DAKOTAS SATURDAY
AND SATURDAY NIGHT.

MODELS DIFFER ON HOW THE DESERT SOUTHWEST UPPER LOW AND THE
NORTHERN STREAM UPPER TROUGH INTERACT AND THEIR DEGREE OF PHASING.
MODELS SUCH AS THE GFS-ENSEMBLE AND ECMWF THAT PHASE THE TWO MORE
AND BRING THE UPPER LOW OUT QUICKER TO THE MID MS VALLEY BY 18Z
TUESDAY...ALSO KEEP COLDER AIR ACROSS THE UPPER MIDWEST. THIS
SOLUTION LEADS TO PRECIPITATION POSSIBLY BREAKING OUT LOCALLY
DURING MONDAY IN THE FORM OF RAIN...MAINLY ACROSS THE SOUTH 1/4TH
TO 1/3RD OF THE LOCAL FORECAST AREA...AND THEN TRANSITIONING TO
SNOW TUESDAY NIGHT AS THE UPPER LOW MOVES TO OVER NORTHEAST IL AND
COLD AIR WRAPS INTO THE SYSTEM FROM THE NORTH AND NORTHWEST.

OTHER MODELS...INCLUDING OPERATIONAL GFS...KEEP THE TWO SYSTEMS MORE
SEPARATED WITH THE UPPER LOW ONLY REACHING THE EASTERN KS-OK BORDER
AREA BY TUESDAY EVENING...THE MID MS VALLEY BY MIDDAY WED...AND THE
UPPER OH VALLEY BY LATE WEDNESDAY EVENING. BESIDES AN INITIAL PERIOD
OF LIGHT QPF PROGGED ACROSS NORTHERN IL AND SOUTHERN WI MONDAY
MORNING...THE MAIN PRECIPITATION BAND IS DEPICTED SETTING UP FROM
MO ACROSS SOUTHERN AND CENTRAL PORTIONS OF IL AND IND DURING
MONDAY AFTERNOON AND NIGHT WITH THE NORTHERN EXTENT OF THE
PRECIPITATION SHIELD BEING CHOKED OFF.

UNTIL STRONGER EVIDENCE OR AT LEAST A GREATER AGREEMENT BETWEEN THE
MODELS IS SEEN STILL ONLY FEEL A LOWER END CHANCE OF RAIN FOR MONDAY
AND TUESDAY THEN RAIN CHANGING TO SNOW DURING TUESDAY NIGHT IS
STILL THE BEST FORECAST AT THIS TIME. BOTTOM LINE IS THAT IT DOES
NOT APPEAR TO BE A SIGNIFICANT SNOW-MAKER FOR THE LOCAL AREA AND
ANY SMALL AMOUNTS OF SNOW THAT DOES FALL WILL HAVE TO CONTEND WITH
TEMPERATURES CLIMBING A BIT ABOVE FREEZING MID AND LATE NEXT WEEK.

TRS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 02Z...

* VFR CIGS CLEARING TONIGHT

IZZI

//DISCUSSION...UPDATED 00Z...

OBSERVATIONAL TRENDS AND MODEL GUIDANCE SUGGEST THAT SKIES WILL
CLEAR TONIGHT. WINDS WILL LIKELY GRADUALLY SUBSIDE THIS EVENING
THOUGH LIKELY REMAINING GUSTY THROUGH MID EVENING. ONCE SKIES
CLEAR THE WINDS SHOULD MORE QUICKLY ABATE AND REMAIN LIGHT THROUGH
FRIDAY WITH MAINLY CLEAR SKIES EXPECTED.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 02Z...

* HIGH CONFIDENCE IN ALL FORECAST ELEMENTS

IZZI

//OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED 00Z...

SATURDAY AND SUNDAY...VFR.

MONDAY AND TUESDAY...CHANCE OF RAIN. IFR POSSIBLE.

WEDNESDAY...CHANCE OF MVFR CIGS.

IZZI

&&

.MARINE...
253 PM CST

BROAD CYCLONIC FLOW BEHIND LOW PRESSURE OVER QUEBEC WILL SLOWLY
RELAX LATER TONIGHT INTO FRIDAY... AND AS THE PRESSURE GRADIENT
EASES... WINDS WILL BEGIN TO SUBSIDE.  BEFORE THIS HAPPENS
HOWEVER... GALE FORCE WINDS TO 40 KTS WILL PERSIST THROUGH LATE
EVENING ON THE SOUTH HALF OF THE LAKE AND WELL INTO THE OVERNIGHT ON
THE NORTH HALF.  AS THE HIGH PRESSURE RIDGE REACHES MN AND IA... AND
THE AFOREMENTIONED LOW PRESSURE AREA REACHES THE CANADIAN
MARITIMES... WINDS WILL SLACKEN CONSIDERABLY FRIDAY MORNING.  THE
RIDGE OF HIGH PRESSURE WILL THEN BUILD EAST ACROSS LAKE MICHIGAN
LATE FRIDAY NIGHT AND SATURDAY MORNING.

AS THE RIDGE PASSES OFF TO THE EAST SATURDAY... LOW PRESSURE WILL
QUICKLY INTENSIFY NORTH OF LAKE SUPERIOR ON SUNDAY AND MOVE TO NORTH
OF LAKE HURON MONDAY MORNING.  THIS LOW WILL PUSH A MOISTURE STARVED
BUT SOMEWHAT WINDY COLD FRONT SOUTHEAST ACROSS LAKE MICHIGAN SUNDAY
NIGHT.  HIGH PRESSURE QUICKLY BUILDS INTO THE REGION BEHIND THE
FRONT TO DOMINATE LATE MONDAY NIGHT INTO TUESDAY WEATHER CONDITIONS
BEFORE STRONG LOW PRESSURE BEGINS TO ORGANIZE OVER THE SOUTHERN
PLAINS TUESDAY.

ED F

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL MIDNIGHT FRIDAY.

     GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868 UNTIL 3 AM FRIDAY.

     GALE WARNING...NEARSHORE WATERS UNTIL 9
     PM THURSDAY.

&&
Hazardous weather outlook, Dec 15, 3:49 PM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
349 PM CST THU DEC 15 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
162200-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
349 PM CST THU DEC 15 2011 /449 PM EST THU DEC 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

PORTIONS OF THE KANKAKEE RIVER IN INDIANA WILL BE IN FLOOD
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PORTIONS OF THE KANKAKEE RIVER IN INDIANA WILL BE IN FLOOD
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-162200-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
349 PM CST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA
NEARSHORE WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

GALE FORCE WINDS WILL PERSIST UNTIL MID EVENING. WINDS AND WAVES
WILL CONTINUE TO POSE HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE
THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-162200-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
349 PM CST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

GALE FORCE WINDS WILL PERSIST ON ALL OF LAKE MICHIGAN THROUGH LATE
THIS EVENING...AND ON THE NORTH HALF UNTIL THE EARLY MORNING
HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 10:05 AM CSTRiver Flood AdvisoryLOTPorter4 days
Dec 16, 10:05 AM CSTRiver Flood AdvisoryLOTJasper, Porter6 days

Nearby

Small Craft Advisories in Illinois, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.